Integrable coupling of optical waves in higher-order nonlinear Schrödinger equations

Q Han Park, H. J. Shin, Jongbae Kim

Research output: Contribution to journalArticle

14 Citations (Scopus)

Abstract

Integrable higher-order generalizations of the nonlinear Schrödinger equation that describes the propagation of multi-mode optical pulses in a fiber are presented. We construct the coupled higher-order nonlinear Schrödinger equation (CHONSE) in association with each Hermitian symmetric spaces and demonstrate its integrability by deriving the Lax pair. We show that two distinct types of higher-order generalizations are possible, which we call as the 'type-I' and the 'type-II' CHONSE. The type-I and the type-II CHONSE generalize the Hirota and the Sasa-Satsuma equations respectively and it is shown that the type-II CHONSE can be obtained via a consistent reduction of the type-I CHONSE based on the AIII symmetric spaces.

Original languageEnglish
Pages (from-to)91-97
Number of pages7
JournalPhysics Letters, Section A: General, Atomic and Solid State Physics
Volume263
Issue number1-2
Publication statusPublished - 1999 Nov 22
Externally publishedYes

Fingerprint

nonlinear equations
fibers
propagation
pulses

ASJC Scopus subject areas

  • Physics and Astronomy(all)

Cite this

Integrable coupling of optical waves in higher-order nonlinear Schrödinger equations. / Park, Q Han; Shin, H. J.; Kim, Jongbae.

In: Physics Letters, Section A: General, Atomic and Solid State Physics, Vol. 263, No. 1-2, 22.11.1999, p. 91-97.

Research output: Contribution to journalArticle

@article{065df2ea9575454598ed3220accd3ee2,
title = "Integrable coupling of optical waves in higher-order nonlinear Schr{\"o}dinger equations",
abstract = "Integrable higher-order generalizations of the nonlinear Schr{\"o}dinger equation that describes the propagation of multi-mode optical pulses in a fiber are presented. We construct the coupled higher-order nonlinear Schr{\"o}dinger equation (CHONSE) in association with each Hermitian symmetric spaces and demonstrate its integrability by deriving the Lax pair. We show that two distinct types of higher-order generalizations are possible, which we call as the 'type-I' and the 'type-II' CHONSE. The type-I and the type-II CHONSE generalize the Hirota and the Sasa-Satsuma equations respectively and it is shown that the type-II CHONSE can be obtained via a consistent reduction of the type-I CHONSE based on the AIII symmetric spaces.",
author = "Park, {Q Han} and Shin, {H. J.} and Jongbae Kim",
year = "1999",
month = "11",
day = "22",
language = "English",
volume = "263",
pages = "91--97",
journal = "Physics Letters, Section A: General, Atomic and Solid State Physics",
issn = "0375-9601",
publisher = "Elsevier",
number = "1-2",

}

TY - JOUR

T1 - Integrable coupling of optical waves in higher-order nonlinear Schrödinger equations

AU - Park, Q Han

AU - Shin, H. J.

AU - Kim, Jongbae

PY - 1999/11/22

Y1 - 1999/11/22

N2 - Integrable higher-order generalizations of the nonlinear Schrödinger equation that describes the propagation of multi-mode optical pulses in a fiber are presented. We construct the coupled higher-order nonlinear Schrödinger equation (CHONSE) in association with each Hermitian symmetric spaces and demonstrate its integrability by deriving the Lax pair. We show that two distinct types of higher-order generalizations are possible, which we call as the 'type-I' and the 'type-II' CHONSE. The type-I and the type-II CHONSE generalize the Hirota and the Sasa-Satsuma equations respectively and it is shown that the type-II CHONSE can be obtained via a consistent reduction of the type-I CHONSE based on the AIII symmetric spaces.

AB - Integrable higher-order generalizations of the nonlinear Schrödinger equation that describes the propagation of multi-mode optical pulses in a fiber are presented. We construct the coupled higher-order nonlinear Schrödinger equation (CHONSE) in association with each Hermitian symmetric spaces and demonstrate its integrability by deriving the Lax pair. We show that two distinct types of higher-order generalizations are possible, which we call as the 'type-I' and the 'type-II' CHONSE. The type-I and the type-II CHONSE generalize the Hirota and the Sasa-Satsuma equations respectively and it is shown that the type-II CHONSE can be obtained via a consistent reduction of the type-I CHONSE based on the AIII symmetric spaces.

UR - http://www.scopus.com/inward/record.url?scp=0346615670&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0346615670&partnerID=8YFLogxK

M3 - Article

VL - 263

SP - 91

EP - 97

JO - Physics Letters, Section A: General, Atomic and Solid State Physics

JF - Physics Letters, Section A: General, Atomic and Solid State Physics

SN - 0375-9601

IS - 1-2

ER -